Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 32, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 28, 2022, 1:36 PM MDT for 6 counties in Montana. It took effect at Oct 30, 2022, 2:00 AM MDT. It was in force for 32 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 28, 2022, 1:36 PM MDT (19:36 UTC)
- In effect from
- Oct 30, 2022, 2:00 AM MDT
- Expired
- Oct 31, 2022, 10:00 AM MDT
- In force
- 32 hr
- Issued by
- NWS Great Falls, MT
Counties Cascade County, MT, Glacier County, MT, Lewis and Clark County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 81 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 30, 5:54 AM MDT | NON-TSTM WND GST 57 | Cut Bank, MT | SITE CUTBA22. |
| Oct 30, 6:25 AM MDT | NON-TSTM WND GST 55 | 3 Sw Cut Bank, MT | ASOS STATION KCTB CUT BANK AIRPORT. |
| Oct 30, 8:00 AM MDT | NON-TSTM WND GST 60 | 14 Wsw Saint Mary, MT | MESONET STATION LGPVC LOGAN PASS (GNP). |
| Oct 30, 1:45 PM MDT | NON-TSTM WND GST 53 | 10 Wsw Stockett, MT | MESONET STATION FW1843 GREAT FALLS. |
| Oct 30, 7:45 PM MDT | NON-TSTM WND GST 59 | 4 E Cascade, MT | MESONET STATION MTM76 CASCADE E MDA. |
| Oct 30, 11:11 PM MDT | NON-TSTM WND GST 59 | Saint Mary, MT | MESONET STATION SRYM8 SAINT MARY RAWS. |
| Oct 31, 12:21 AM MDT | NON-TSTM WND GST 75 | 8 Se East Glacier Park, MT | MESONET STATION DCRM8 DEEP CREEK RAWS. |
| Oct 31, 12:36 AM MDT | NON-TSTM WND GST 58 | 1 Ene East Glacier Park, MT | MESONET STATION MTBRN TWO MEDICINE BRIDGE (MT DOT). |
| Oct 31, 1:00 AM MDT | NON-TSTM WND GST 59 | Lj Johnson Farms, MT | VIA AMBIENT WEATHER. |
| Oct 31, 3:59 AM MDT | NON-TSTM WND GST 70 | 1 Ene East Glacier Park, MT | MESONET STATION MTBRN TWO MEDICINE BRIDGE (MT DOT). |
| Oct 31, 5:21 AM MDT | NON-TSTM WND GST 87 | 8 Se East Glacier Park, MT | MESONET STATION DCRM8 DEEP CREEK RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 7.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2497 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
570 WWUS75 KTFX 281936 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 136 PM MDT Fri Oct 28 2022 MTZ302-303-308-291100- /O.UPG.KTFX.HW.A.0031.221030T1200Z-221031T1200Z/ /O.NEW.KTFX.HW.W.0032.221030T0800Z-221031T1200Z/ Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern High Plains- Including the following locations: Choteau, Pendroy, Bynum, Browning, Heart Butte, Santa Rita, Dupuyer, Cut Bank, and Ethridge 136 PM MDT Fri Oct 28 2022 ...HIGH WIND WARNING IN EFFECT FROM 2 AM SUNDAY TO 6 AM MDT MONDAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 70 mph expected. * WHERE...The foothills and plains adjacent to the Rocky Mountain Front, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...From 2 AM Sunday to 6 AM MDT Monday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ301-307-291100- /O.EXT.KTFX.HW.A.0031.221030T0800Z-221031T1200Z/ East Glacier Park Region-Southern Rocky Mountain Front- Including the following locations: Saint Mary, Babb, Rogers Pass, Kiowa, Marias Pass, Logan Pass, and East Glacier Park 136 PM MDT Fri Oct 28 2022 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...The Continental Divide along the Rocky Mountain Front. * WHEN...From late Saturday night through late Sunday night. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Brusda
9 follow-up statements
495 WWUS75 KTFX 290803 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 203 AM MDT Sat Oct 29 2022 MTZ301-307-292215- /O.UPG.KTFX.HW.A.0031.221030T0800Z-221031T1200Z/ /O.EXA.KTFX.HW.W.0032.221030T0800Z-221031T1200Z/ East Glacier Park Region-Southern Rocky Mountain Front- Including the following locations: Saint Mary, Marias Pass, East Glacier Park, Kiowa, Logan Pass, Rogers Pass, and Babb 203 AM MDT Sat Oct 29 2022 ...HIGH WIND WARNING IN EFFECT FROM 2 AM SUNDAY TO 6 AM MDT MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 75 mph expected. * WHERE...The Continental Divide along the Rocky Mountain Front. * WHEN...From 2 AM Sunday to 6 AM MDT Monday. * IMPACTS...High winds may move loose debris and unsecured property. Travel could be difficult, especially for high profile vehicles. Isolated power outages possible. * ADDITIONAL DETAILS...People are urged to secure loose objects that could be blown around or damaged by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ MTZ302-303-308-292215- /O.CON.KTFX.HW.W.0032.221030T0800Z-221031T1200Z/ Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern High Plains- Including the following locations: Santa Rita, Choteau, Heart Butte, Browning, Pendroy, Ethridge, Dupuyer, Bynum, and Cut Bank 203 AM MDT Sat Oct 29 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM SUNDAY TO 6 AM MDT MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 75 mph expected. * WHERE...The foothills and plains adjacent to the Rocky Mountain Front, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...From 2 AM Sunday to 6 AM MDT Monday. * IMPACTS...High winds may move loose debris and unsecured property. Travel could be difficult, especially for high profile vehicles. Isolated power outages possible. * ADDITIONAL DETAILS...People are urged to secure loose objects that could be blown around or damaged by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ RG
096 WWUS75 KTFX 292008 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 208 PM MDT Sat Oct 29 2022 MTZ301-307-301200- /O.CON.KTFX.HW.W.0032.221030T0800Z-221031T1200Z/ East Glacier Park Region-Southern Rocky Mountain Front- Including the following locations: Kiowa, East Glacier Park, Saint Mary, Babb, Marias Pass, Rogers Pass, and Logan Pass 208 PM MDT Sat Oct 29 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM SUNDAY TO 6 AM MDT MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 75 mph expected. * WHERE...The Continental Divide along the Rocky Mountain Front. * WHEN...From 2 AM Sunday to 6 AM MDT Monday. * IMPACTS...High winds may move loose debris and unsecured property. Travel could be difficult, especially for high profile vehicles. Isolated power outages possible. * ADDITIONAL DETAILS...People are urged to secure loose objects that could be blown around or damaged by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ MTZ302-303-308-301200- /O.CON.KTFX.HW.W.0032.221030T0800Z-221031T1200Z/ Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern High Plains- Including the following locations: Pendroy, Heart Butte, Choteau, Santa Rita, Cut Bank, Dupuyer, Browning, Bynum, and Ethridge 208 PM MDT Sat Oct 29 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM SUNDAY TO 6 AM MDT MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 75 mph expected along the Rocky Mountain Front. Southwest winds 30 to 40 mph with gusts up to 65 mph expected on the plains. * WHERE...The foothills and plains adjacent to the Rocky Mountain Front, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...From 2 AM Sunday to 6 AM MDT Monday. * IMPACTS...High winds may move loose debris and unsecured property. Travel could be difficult, especially for high profile vehicles. Isolated power outages possible. * ADDITIONAL DETAILS...People are urged to secure loose objects that could be blown around or damaged by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ AM
797 WWUS75 KTFX 292312 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 512 PM MDT Sat Oct 29 2022 MTZ301>303-307-308-301100- /O.CON.KTFX.HW.W.0032.221030T0800Z-221031T1200Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: East Glacier Park, Kiowa, Logan Pass, Browning, Rogers Pass, Dupuyer, Bynum, Ethridge, Santa Rita, Cut Bank, Choteau, Saint Mary, Pendroy, Heart Butte, Babb, and Marias Pass 512 PM MDT Sat Oct 29 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM SUNDAY TO 6 AM MDT MONDAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 75 mph expected. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...From 2 AM Sunday to 6 AM MDT Monday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Brusda
531 WWUS75 KTFX 300832 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 232 AM MDT Sun Oct 30 2022 MTZ312-302300- /O.EXB.KTFX.HW.W.0032.221030T1800Z-221031T0600Z/ Cascade County below 5000ft- Including the following locations: Great Falls 232 AM MDT Sun Oct 30 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph expected. * WHERE...Cascade County below 5000ft. * WHEN...From Noon today to Midnight MDT tonight. * IMPACTS...High winds may move loose debris and unsecured property. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ MTZ301>303-307-308-302300- /O.CON.KTFX.HW.W.0032.000000T0000Z-221031T1200Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: Browning, Kiowa, Saint Mary, Cut Bank, Heart Butte, Dupuyer, Santa Rita, Rogers Pass, Bynum, Pendroy, Choteau, Ethridge, East Glacier Park, Logan Pass, Marias Pass, and Babb 232 AM MDT Sun Oct 30 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 75 mph expected. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...Until 6 AM MDT Monday. * IMPACTS...High winds may move loose debris and unsecured property. Travel could be difficult, especially for high profile vehicles. Isolated power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ RG
481 WWUS75 KTFX 302015 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 215 PM MDT Sun Oct 30 2022 MTZ301>303-307-308-310600- /O.CON.KTFX.HW.W.0032.000000T0000Z-221031T1200Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: Cut Bank, Saint Mary, Dupuyer, Choteau, Browning, Bynum, Kiowa, Marias Pass, Santa Rita, Babb, Ethridge, Heart Butte, Pendroy, Logan Pass, East Glacier Park, and Rogers Pass 215 PM MDT Sun Oct 30 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...Until 6 AM MDT Monday. * IMPACTS...High winds may move loose debris and unsecured property. Travel could be difficult, especially for high profile vehicles. Isolated power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ MTZ312-310600- /O.CON.KTFX.HW.W.0032.000000T0000Z-221031T0600Z/ Cascade County below 5000ft- Including the following locations: Great Falls 215 PM MDT Sun Oct 30 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph expected. * WHERE...Cascade County below 5000ft. * WHEN...Until Midnight MDT tonight. * IMPACTS...High winds may move loose debris and unsecured property. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$
286 WWUS75 KTFX 310338 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 938 PM MDT Sun Oct 30 2022 MTZ312-310445- /O.CAN.KTFX.HW.W.0032.000000T0000Z-221031T0600Z/ Cascade County below 5000ft- Including the following locations: Great Falls 938 PM MDT Sun Oct 30 2022 ...HIGH WIND WARNING IS CANCELLED... Strong winds are no longer expected for the remainder of this evening; however, continue to use caution if traveling as winds may gust in excess of 40 mph at times through midnight. $$ MTZ301>303-307-308-311200- /O.CON.KTFX.HW.W.0032.000000T0000Z-221031T1200Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: Cut Bank, Dupuyer, Choteau, Saint Mary, Marias Pass, Kiowa, Rogers Pass, Babb, Pendroy, Browning, Ethridge, Santa Rita, Bynum, Heart Butte, Logan Pass, and East Glacier Park 938 PM MDT Sun Oct 30 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...Until 6 AM MDT Monday. * IMPACTS...High winds may move loose debris and unsecured property. Travel could be difficult, especially for high profile vehicles. Isolated power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ RG
906 WWUS75 KTFX 310818 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 218 AM MDT Mon Oct 31 2022 MTZ307-308-310930- /O.CAN.KTFX.HW.W.0032.000000T0000Z-221031T1200Z/ Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Bynum, Rogers Pass, Choteau, and Pendroy 218 AM MDT Mon Oct 31 2022 ...HIGH WIND WARNING IS CANCELLED... Strong winds are no longer expected; however, continue to use caution if traveling as wind gusts up to 40 mph are possible for the remainder of the night. $$ MTZ301>303-311200- /O.CON.KTFX.HW.W.0032.000000T0000Z-221031T1200Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Cut Bank, Dupuyer, Saint Mary, Marias Pass, Kiowa, Babb, Browning, Ethridge, Santa Rita, Heart Butte, Logan Pass, and East Glacier Park 218 AM MDT Mon Oct 31 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph. * WHERE...The Montana Hi-Line adjacent to the Rocky Mountain Front. * WHEN...Until 6 AM MDT early this morning. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ MTZ325-328>330-311200- /O.NEW.KTFX.HW.A.0032.221101T1800Z-221102T1200Z/ Madison River Valley-Beaverhead and Western Madison below 6000ft- Ruby Mountains and Southern Beaverhead Mountains-Gallatin and Madison County Mountains and Centennial Mountains- Including the following locations: Bannack, Targhee Pass, Dillon, Monida Pass, Glen, Norris, West Yellowstone, Ennis, Waterloo, Jeffers, Cameron, Raynolds Pass, Big Sky, and McAllister 218 AM MDT Mon Oct 31 2022 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * WHAT...South winds 30 to 40 mph, with gusts up to 60 mph possible. * WHERE...The Madison and Beaverhead River Valleys, Ruby Mountains and Southern Beaverhead Mountains, and Gallatin and Madison County Mountains and Centennial Mountains. * WHEN...From Tuesday afternoon through late Tuesday night. * IMPACTS...High winds may move loose debris and unsecured property. Isolated power outages possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ RG
183 WWUS75 KTFX 311130 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 530 AM MDT Mon Oct 31 2022 MTZ301>303-311600- /O.EXT.KTFX.HW.W.0032.000000T0000Z-221031T1600Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Cut Bank, Dupuyer, Saint Mary, Marias Pass, Kiowa, Babb, Browning, Ethridge, Santa Rita, Heart Butte, Logan Pass, and East Glacier Park 530 AM MDT Mon Oct 31 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM MDT THIS MORNING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph. * WHERE...The Montana Hi-Line adjacent to the Rocky Mountain Front. * WHEN...Until 10 AM MDT this morning. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ MTZ325-328>330-311600- /O.CON.KTFX.HW.A.0032.221101T1800Z-221102T1200Z/ Madison River Valley-Beaverhead and Western Madison below 6000ft- Ruby Mountains and Southern Beaverhead Mountains-Gallatin and Madison County Mountains and Centennial Mountains- Including the following locations: Bannack, Targhee Pass, Dillon, Monida Pass, Glen, Norris, West Yellowstone, Ennis, Waterloo, Jeffers, Cameron, Raynolds Pass, Big Sky, and McAllister 530 AM MDT Mon Oct 31 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * WHAT...South winds 30 to 40 mph, with gusts up to 60 mph possible. * WHERE...The Madison and Beaverhead River Valleys, Ruby Mountains and Southern Beaverhead Mountains, and Gallatin and Madison County Mountains and Centennial Mountains. * WHEN...From Tuesday afternoon through late Tuesday night. * IMPACTS...High winds may move loose debris and unsecured property. Isolated power outages possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ RG
342 WWUS75 KTFX 311538 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 938 AM MDT Mon Oct 31 2022 MTZ301>303-311645- /O.EXP.KTFX.HW.W.0032.000000T0000Z-221031T1600Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Ethridge, Dupuyer, Marias Pass, East Glacier Park, Babb, Browning, Saint Mary, Santa Rita, Logan Pass, Kiowa, Heart Butte, and Cut Bank 938 AM MDT Mon Oct 31 2022 ...HIGH WIND WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING... Strong west winds are decreasing and the High Wind Waring will expire at 10 AM MDT. However, continue to use caution if traveling as wind gusts up to 50 mph are possible through this afternoon. $$ MTZ325-328>330-010000- /O.CON.KTFX.HW.A.0032.221101T1800Z-221102T1200Z/ Madison River Valley-Beaverhead and Western Madison below 6000ft- Ruby Mountains and Southern Beaverhead Mountains-Gallatin and Madison County Mountains and Centennial Mountains- Including the following locations: West Yellowstone, Targhee Pass, Jeffers, Norris, McAllister, Bannack, Big Sky, Waterloo, Raynolds Pass, Glen, Cameron, Ennis, Dillon, and Monida Pass 938 AM MDT Mon Oct 31 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * WHAT...South winds 30 to 40 mph, with gusts up to 60 mph possible. * WHERE...The Madison and Beaverhead River Valleys, Ruby Mountains and Southern Beaverhead Mountains, and Gallatin and Madison County Mountains and Centennial Mountains. * WHEN...From Tuesday afternoon through late Tuesday night. * IMPACTS...High winds may move loose debris and unsecured property. Isolated power outages possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Hoenisch
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 28, 11:45 AM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Oct 28, 11:45 AM MDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1145 AM MDT Fri Oct 28 2022 Aviation Section Updated .SYNOPSIS... Windy conditions will continue along the front range of the Rockies and adjacent Plains through the weekend, with strong winds likely on Sunday. Elsewhere over North Central and Southwest MT, expect passing clouds and breezy conditions through the weekend. The next strong cold front arrives on Tuesday night, with widespread rain and accumulating snow likely by Wednesday. && .UPDATE... No updates planned for this morning...current forecast is on track. Windy conditions have developed along the Northern Rocky Mountain Front this morning. The stronger winds will continue in this region through this afternoon. Otherwise, mostly cloudy skies and breezy conditions will occur out over the Plains and across the valleys of Southwest MT. Seasonable conditions expected on Saturday, but another period of strong winds is likely to return to the Northern Rocky Mountain Front region on Sunday. Thus, the high wind watch for Sunday continues. Brusda && .AVIATION... 1145 AM MDT Fri Oct 28 2022 (28/12Z TAF period) Periods of strong southwest winds are expected over the CWA through the period, with the strongest winds expected along the front range of the Rockies. Mid/high level clouds will also be over the region, but overall, VFR conditions are expected. Some distant mountains/passes could be obscured by clouds at times through the period. Brusda KWYS TAF will not be issued again until airport operations resume next spring. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 300 AM MDT Fri Oct 28 2022/ Today through Sunday night...Anti-cyclonic westerly flow aloft has maintained a veil of higher level clouds over much of the region early this morning as gusty surface winds continue over the plains and some of the north to south oriented valleys of the southwest. Aside form some periods of lower stratus over the far southwest and along the Northern Divide, expect more passing high clouds and gusty winds over the next couple of days. Winds will be strongest along the immediate eastern slopes of the Rocky Mountain Front and on the lee side of the central ranges. Wind speeds should remain below high wind criteria until Sunday, when H700 winds increase to about 2 standard deviations above climatology and leeside troughing tightens the surface pressure gradient over much of North-central MT. In light of this, a High Wind Watch has been issued for the Rocky Mountain Front and the immediate adjacent plains for Sunday and Sunday night. The remainder of the plains look pretty windy as well, but mostly look to stay in the 30 to 50 mph range. This situation will be monitored in the coming days for potential expansion/upgrade of the current wind product in place. Otherwise, expect slightly above average temperatures and precipitation to generally be limited to along the Divide. Monday and Tuesday...Ensembles remain in agreement with this period beginning with strong westerly flow aloft and more breezy to windy conditions along the Rocky Mountain Front and on the lee side of the central ranges. H700 winds look to be slightly less robust than on Sunday, with the NAEFS mean H700 winds lowering closer to 1 standard deviation above average. In addition at that, the surface pressure gradient will be more relaxed as well, adding confidence that high wind products will not be required. By late Monday, an upper level low dives southeastward into the Pacific Northwest, shifting the flow aloft to a more southwesterly direction for the Northern Rockies. Temperatures will still remain near to slightly above average, but snow will begin to creep further south along the Divide and eventually eastward into the higher terrain of the central and southwest. Wednesday through next Friday...A majority of ensembles indicate that the trough will become cutoff from the main circulation and dive into the four corners region. This scenario does drop QPF amounts a bit from previous runs, but there are still indications of a fairly strong shortwave and cold front moving through the Northern Rockies late Wednesday into Thursday, potentially bringing a short period of well below normal temperatures and widespread light to moderate snow to all elevations. The uncertainty comes with the strength of the cold front and whether there will be sufficient cold air for accumulating snow, particularly for lower elevations. This system does look to be a quick mover, with an overwhelming majority of ensembles quickly returning to a zonal flow aloft going into next weekend. This could bring a period of potential blowing snow concerns along the Rocky Mountain Front depending on what snowfall amounts are observed, temperatures, and how fast westerly surface winds develop. Otherwise, the primary difference among the members are the strength of the westerly flow, which will determine the potential for precipitation along the Divide, surface wind speeds, and the difference of near average or slightly below average temperatures. -RCG && .PRELIMINARY POINT TEMPS/POPS... GTF 54 35 56 36 / 0 0 0 0 CTB 52 31 51 33 / 0 0 0 0 HLN 52 30 55 33 / 0 0 0 0 BZN 49 23 51 24 / 0 0 0 0 WYS 39 11 43 12 / 0 0 0 0 DLN 44 22 49 23 / 0 0 0 0 HVR 56 33 59 34 / 0 0 0 0 LWT 54 31 56 31 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... A high wind watch is in effect for the Rocky Mountain Front and the immediate adjacent plains Sunday and Sunday night. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Oct 28, 10:05 AM MDT, 3 hours 31 minutes before
Special Weather Statement National Weather Service Great Falls MT 1005 AM MDT Fri Oct 28 2022 MTZ301-302-281900- East Glacier Park Region-Northern High Plains- Including the cities of East Glacier Park, Kiowa, Babb, Saint Mary, Marias Pass, Logan Pass, Browning, Heart Butte, and Dupuyer 1005 AM MDT Fri Oct 28 2022 ...Strong Wind Gusts Today... West winds will gust near 60 mph along the northern Rocky Mountain Front and adjacent Plains today. This includes locations near East Glacier Park, Browning and St Mary. Those traveling in this region today should be prepared for strong wind gusts, especially those pulling trailers.
Local storm report, Oct 28, 10:18 AM MDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1018 AM MDT FRI OCT 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM NON-TSTM WND GST 2 SE BROWNING 48.54N 112.98W
10/28/2022 M60 MPH GLACIER MT MESONET
MESONET STATION MTBWG BROWNING (MT DOT).
0911 AM NON-TSTM WND GST SAINT MARY 48.74N 113.43W
10/28/2022 M56 MPH GLACIER MT MESONET
MESONET STATION SRYM8 SAINT MARY RAWS.
&&Local storm report, Oct 28, 12:28 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1228 PM MDT FRI OCT 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM NON-TSTM WND GST 1 ENE EAST GLACIER PARK 48.45N 113.20W
10/28/2022 M71 MPH GLACIER MT MESONET
MESONET STATION MTBRN TWO MEDICINE BRIDGE
(MT DOT).
&&
BRUSDALocal storm report, Oct 28, 1:22 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
122 PM MDT FRI OCT 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM NON-TSTM WND GST SAINT MARY 48.74N 113.43W
10/28/2022 M64 MPH GLACIER MT MESONET
MESONET STATION SRYM8 SAINT MARY RAWS.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 2:55 AM MDT | High Wind Watch | TFX | Glacier, Lewis and Clark, Pondera, Teton, Toole | 23 hr |
Nearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.